MAUDE Adverse Event Report: MEDTRONIC MEDICAL COSTA RICA S.R.L. CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC MEDICAL COSTA RICA S.R.L. CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 5540030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from health care provider via manufacturing representative regarding a patient undergoing spine surgery for l3/4 stenosis with right l3 radiculopathy.It was reported that the set screws that were placed at l3 had observable metal stripped off the thread when being inserted.One piece was aspirated into the surgical suction and one piece remained attached to the set screw.No patient symptoms reported and no revision surgery performed due to this event.No fragment of the implant remaining in the patient.No further complications were reported/anticipated.Additional information was received from the rep that procedure performed was an open posterior l3/4 decompression and fixation.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(6): product :5540030 lot# 0042059c set screw location within construct unknown.Microscopically examined set screw rod interface node and surface.Threads do not show evidence of cross threading, however there is a burr/area where the initial thread has rolled over on the face of the set screw, and this could have been from misalignment when starting the screw.No exact root cause could be determined at this time.*originally the return had qty.Of 2for pli 10, as part of capa 624392 remediation each part has been given its own pli* this regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC MEDICAL COSTA RICA S.R.L.
coyol free zone building b7
multi-tenant 7-8
coyol 20113
CS  20113
Manufacturer (Section G)
MEDTRONIC MEDICAL COSTA RICA S.R.L.
coyol free zone building b7
multi-tenant 7-8
coyol 20113
CS   20113
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21879701
Report Number3014725904-2025-00106
Device Sequence Number8742103
Product Code KWP
UDI-Device Identifier00613994966476
UDI-Public00613994966476
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5540030
Device Catalogue Number5540030
Device Lot Number0042059C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Initial Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown